Alert archive / Indiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 144, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 5, 2018, 7:26 PM EDT for Dearborn County, Ohio County, Indiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2018, 7:26 PM EDT (23:26 UTC)
- Expired
- Sep 5, 2018, 7:46 PM EDT
- In force
- 20 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dearborn County, IN, Ohio County, IN
The radar
The Cincinnati radar (KILN), 107 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 6:52 PM EDT, 34 minutes earlier.
Area forecast discussion, Sep 5, 6:52 PM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 652 PM EDT Wed Sep 5 2018 .SYNOPSIS... Hot and humid conditions will continue today, with high pressure centered to the east of the Ohio Valley. Chances for showers and storms will continue over the next few days, as a cold front moves south into the region. As moisture associated with Tropical Depression Gordon eventually makes its way into the Ohio Valley this weekend, chances for rain will continue, with the potential for some heavy rain occurring. && .NEAR TERM /THROUGH TONIGHT/... Patchy cirrus has given way to convective development this afternoon, with the center of the ILN CWA serving as the focus for storm growth so far in the Ohio Valley. A surface high and a mid-level ridge remain centered east of the region, with some weak convergence in place over the area, with winds turning from south to southwest with northward extent. Precipitable water values were measured at about an inch and a half on the 12Z KILN sounding, but models suggest these values have increased to around 1.7 - 1.8 inches. Though storm cells were expected to be isolated, and the individual stronger updrafts still appear that way, it does look like overall coverage will be greater than previously expected. In an uncapped environment, the atmosphere should be able to continue to convect freely, especially as old outflows help to kick off additional development. PoPs have been raised through the afternoon hours. The severe threat still looks minimal -- a few isolated wind gusts in downbursts, and perhaps some heavy rain as the storms move only slowly. Nonetheless, with two warnings already issued (and one verifying with trees downed) there is still the potential for a little more of this over the next few hours. Storms should diminish during the evening, leading to a dry period overnight. Some light visibility restrictions are also possible, especially where rain occurs, but it did not look like enough to include any fog in the grids. Min temps near 70 degrees. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... Between two areas of surface high pressure -- one moving off the mid-Atlantic coast and one moving into the upper midwest -- there will be a slowly moving cold front entering the southern Great Lakes on Thursday morning. This front will be pivoting from SW-to-NE into more of a WSW-to-ENE orientation, and flow ahead of the front near the surface will be fairly weak. However, there will be a considerable amount of moisture advection through the rest of the boundary layer, thanks both to the high moving off the coast and the southerly flow on the east side of Tropical Depression Gordon. The ILN CWA looks like it will be in a busy region over the next several days as this setup takes place, with Thursday just as the start -- in fact, the Gordon influence may not really have a significant effect on things until the weekend. What this does mean for Thursday is that precipitation chances will be higher than even today, and PoPs will be put in the likely category for the entire forecast area. Hazardous weather threats look similar -- just an off chance of some heavy rain or downburst winds, but nothing organized is expected to occur. Temperatures will have more of a gradient on Thursday, thanks to the front moving through the area. Max temps should be in the upper 80s in the SE CWA, but were lowered a couple degrees from the previous forecast in the NW CWA, down to the upper 70s. This is because the far northern and northwestern sections of the CWA should be solidly in the northerly flow well before peak heating. Though moisture will still be around, min temps should drop a few degrees from Thursday morning to Friday morning as well, with middle to upper 60s expected. && .LONG TERM /FRIDAY THROUGH TUESDAY/... The extended period begins with a cold front stretched out across the region. A few isolated showers could be ongoing. Convective coverage will increase by Friday afternoon as the atmosphere becomes unstable. Highs on Friday will range from the mid 70s in West Central Ohio to the lower 80s around the Ohio River. The remnants of Tropical Storm Gordon will push east into the region on Saturday. Went with the highest PoPs west of the I-75 corridor. The heaviest rains are expected Saturday night into Sunday as the core of highest precip waters and QPF works across the fa. Models are suggesting the possibility of 2-4 inches of rain from Gordon. Added heavy rain to the grids and will continue with the mention in the HWO. Temperatures will be held down in the 70s over the weekend due to the pcpn. The center of Gordon, finally lifts north of the region by Monday morning, but heavy rain could linger in the east for the first part of the day. High pressure finally starts to build on Monday night, but models are in disagreement over pcpn chances around the Ohio River Tuesday and Wednesday. Kept 20-30 PoPs across the south to cover this. Highs will be in the upper 70s on Tuesday and the lower 80s. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Prevailing VFR conditions are expected this afternoon and evening, but with some showers and thunderstorms also expected to continue to develop. Will continue the VCTS in the TAFs, with an eye toward amendments for any MVFR/IFR conditions that may develop as a result of precipitation. Some brief gusty winds could also be possible under the heavier storms. Prevailing VFR conditions should continue into the overnight hours, but some fog will likely develop, with MVFR conditions expected at times for most of the TAF sites (and LIFR at KLUK). Winds will shift to the north on Thursday, likely remaining at or below 10 knots. Chances for showers and storms will increase on Thursday morning and into the afternoon, and VCSH/VCTS will be used to indicate this. It should be noted that precipitation chances will end up being quite a bit higher on Thursday than they were on Wednesday, so some prevailing SHRA/TSRA will likely eventually be needed for this period of the TAFs. OUTLOOK...Thunderstorms will remain possible at times from Thursday evening through Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hatzos NEAR TERM...Hatzos SHORT TERM...Hatzos LONG TERM...Sites AVIATION...Hatzos
Hazardous weather outlook, Sep 5, 4:39 AM EDT, 14 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 439 AM EDT Wed Sep 5 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-060845- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 439 AM EDT Wed Sep 5 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Hot weather conditions will continue with heat indices topping out in the mid to upper 90s this afternoon. Scattered storms will develop this afternoon. A few of the stronger storms may contain strong to damaging wind gusts and heavy rain. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. As remnants of tropical storm Gordon move into the Ohio Valley, the potential for heavy rain will exist this weekend. At this time the best threat for heavy rain looks to be Saturday night and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 5, 5:47 PM EDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service Wilmington OH 547 PM EDT WED SEP 5 2018 KYZ092-093-OHZ077-052215- Kenton KY-Campbell KY-Hamilton OH- 547 PM EDT WED SEP 5 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL KENTON...NORTHERN CAMPBELL AND CENTRAL HAMILTON COUNTIES UNTIL 615 PM EDT... At 547 PM EDT, radar indicated a strong thunderstorm over Cincinnati, moving north at 15 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Penny size hail... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... Cincinnati, Covington, Norwood, Newport, Reading, North College Hill, Wyoming, Fort Mitchell, Villa Hills, Taylor Mill, Bellevue, Fort Wright, Dayton, Ludlow, Southgate, Crescent Springs, Park Hills, Finneytown, Wilder and University of Cincinnati. This includes the following Interstates... I-71 in Ohio between mile markers 0 and 7. I-74 in Ohio near mile marker 19. I-75 in Kentucky between mile markers 188 and 191. I-75 in Ohio between mile markers 0 and 12. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. Residents in these areas should remain alert. If this storm becomes stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3903 8450 3907 8458 3923 8453 3922 8441 TIME...MOT...LOC 2147Z 191DEG 11KT 3912 8450 Hickman
Special weather statement, Sep 5, 6:06 PM EDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Wilmington OH 606 PM EDT WED SEP 5 2018 INZ066-074-OHZ070-077-052230- Franklin IN-Dearborn IN-Hamilton OH-Butler OH- 606 PM EDT WED SEP 5 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN... NORTHEASTERN DEARBORN...NORTHWESTERN HAMILTON AND SOUTHWESTERN BUTLER COUNTIES UNTIL 630 PM EDT... At 606 PM EDT, radar indicated a strong thunderstorm over Harrison, moving northeast at 10 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... One half inch diameter hail... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... Harrison, Bright, Blue Jay, Logan, New Haven, West Harrison, Okeana, Alert, Interstate 74 at US Route 52 and Rockdale. This includes the following Interstates... I-74 in Indiana between mile markers 167 and 171. I-74 in Ohio between mile markers 0 and 4. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. Residents in these areas should remain alert. If this storm becomes stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3922 8477 3925 8491 3937 8486 3935 8469 TIME...MOT...LOC 2206Z 203DEG 11KT 3928 8482 Hickman
Special weather statement, Sep 5, 6:19 PM EDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Wilmington OH 619 PM EDT WED SEP 5 2018 KYZ092-093-OHZ077-052245- Kenton KY-Campbell KY-Hamilton OH- 619 PM EDT WED SEP 5 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KENTON...NORTHERN CAMPBELL AND CENTRAL HAMILTON COUNTIES UNTIL 645 PM EDT... At 618 PM EDT, radar indicated a strong thunderstorm over Ludlow, moving north at 5 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Pea size hail... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... Cincinnati, Covington, Norwood, Fort Thomas, Newport, Cheviot, Villa Hills, Bellevue, Fort Wright, Dayton, Ludlow, Southgate, Crescent Springs, Park Hills, Wilder, Delshire, University of Cincinnati, Delhi Hills, Monfort Heights and St. Bernard. This includes the following Interstates... I-71 in Ohio between mile markers 0 and 6. I-74 in Ohio between mile markers 16 and 19. I-75 in Kentucky between mile markers 190 and 191. I-75 in Ohio between mile markers 0 and 7. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. Residents in these areas should remain alert. If this storm becomes stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3907 8444 3907 8462 3918 8461 3917 8445 TIME...MOT...LOC 2218Z 177DEG 6KT 3912 8454 Hickman
Special weather statement, Sep 5, 6:34 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Wilmington OH
634 PM EDT WED SEP 5 2018
OHZ077-052300-
Hamilton OH-
634 PM EDT WED SEP 5 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HAMILTON COUNTY
UNTIL 700 PM EDT...
At 633 PM EDT, radar indicated a strong thunderstorm over Bridgetown,
moving north at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Cincinnati, North College Hill, Cheviot, Cleves, Taylor Creek,
Bridgetown, Delhi Township, Miami Heights, Dry Ridge, Skyline Acres,
Monfort Heights, Colerain Township, Mack, Delhi Hills, Blue Jay,
Dunlap, Grandview, Addyston, North Bend and Northbrook.
This includes I-74 in Ohio between mile markers 7 and 18.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3927 8457 3911 8455 3909 8462 3913 8472
3914 8473 3927 8474
TIME...MOT...LOC 2233Z 171DEG 14KT 3913 8463
HickmanSpecial weather statement, Sep 5, 6:38 PM EDT, 48 minutes before
Special Weather Statement National Weather Service Wilmington OH 638 PM EDT WED SEP 5 2018 INZ066-074-OHZ070-077-052300- Franklin IN-Dearborn IN-Hamilton OH-Butler OH- 638 PM EDT WED SEP 5 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN... NORTHEASTERN DEARBORN...NORTHWESTERN HAMILTON AND SOUTHWESTERN BUTLER COUNTIES UNTIL 700 PM EDT... At 637 PM EDT, radar indicated a strong thunderstorm near Harrison, moving north at 20 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Pea size hail... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... Harrison, Bright, New Haven, West Harrison, Sharptown, New Trenton, Okeana, Alert, Interstate 74 at US Route 52 and Rockdale. This includes the following Interstates... I-74 in Indiana between mile markers 167 and 171. I-74 in Ohio between mile markers 0 and 2. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. Residents in these areas should remain alert. If this storm becomes stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3925 8473 3925 8490 3938 8493 3939 8473 TIME...MOT...LOC 2237Z 173DEG 15KT 3929 8483 Hickman
Special weather statement, Sep 5, 7:22 PM EDT, 4 minutes before
Special Weather Statement National Weather Service Wilmington OH 722 PM EDT WED SEP 5 2018 INZ074-075-052345- Ohio IN-Dearborn IN- 722 PM EDT WED SEP 5 2018 ...A STRONG THUNDERSTORM WILL AFFECT OHIO AND CENTRAL DEARBORN COUNTIES UNTIL 745 PM EDT... At 721 PM EDT, radar indicated a strong thunderstorm near Dillsboro, moving north at 10 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... One half inch diameter hail... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... Lawrenceburg, Aurora, Dillsboro, Moores Hill, Guilford, Wilmington, Manchester, Hartford, Mount Sinai, Cold Springs and Weisburg. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. Residents in these areas should remain alert. If this storm becomes stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3923 8508 3916 8488 3897 8491 3899 8512 TIME...MOT...LOC 2321Z 194DEG 11KT 3904 8501 Hickman
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 1:28 PM EDT | Special Weather Statement | ILN | Madison | 32 min |
| Sep 5, 1:31 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Warren | 23 min |
| Sep 5, 1:38 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison, Pickaway | 17 min |
| Sep 5, 1:53 PM EDT | Special Weather Statement | ILN | Montgomery | 37 min |
| Sep 5, 2:02 PM EDT | Special Weather Statement | ILN | Franklin | 28 min |
| Sep 5, 2:27 PM EDT | Special Weather Statement | ILN | Delaware | 33 min |
| Sep 5, 2:29 PM EDT | Special Weather Statement | ILN | Preble | 31 min |
| Sep 5, 2:32 PM EDT | Special Weather Statement | ILN | Pickaway | 28 min |
| Sep 5, 2:35 PM EDT | Special Weather Statement | ILN | Montgomery | 40 min |
| Sep 5, 2:43 PM EDT | Areal Flood Advisory | ILN | Delaware, Franklin | 79 min |
| Sep 5, 2:57 PM EDT | Special Weather Statement | ILN | Miami | 33 min |
| Sep 5, 3:19 PM EDT | Special Weather Statement | ILN | Union | 26 min |
| Sep 5, 3:22 PM EDT | Special Weather Statement | ILN | Warren | 23 min |
| Sep 5, 3:30 PM EDT | Special Weather Statement | ILN | Miami | 30 min |
| Sep 5, 3:40 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Miami, Shelby | 22 min |
| Sep 5, 3:56 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Warren | 22 min |
| Sep 5, 4:28 PM EDT | Special Weather Statement | ILN | Hamilton | 32 min |
| Sep 5, 4:36 PM EDT | Special Weather Statement | ILN | Madison | 24 min |
| Sep 5, 4:47 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 31 min |
| Sep 5, 5:01 PM EDT | Areal Flood Advisory | ILN | Butler, Hamilton | 119 min |
| Sep 5, 5:01 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Madison | 18 min |
| Sep 5, 5:01 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Madison | 29 min |
| Sep 5, 5:03 PM EDT | Special Weather Statement | ILN | Butler | 27 min |
| Sep 5, 5:12 PM EDT | Special Weather Statement | ILN | Hamilton | 33 min |
| Sep 5, 5:18 PM EDT | Special Weather Statement | ILN | Fayette | 27 min |
| Sep 5, 5:39 PM EDT | Special Weather Statement | ILN | Hamilton | 36 min |
| Sep 5, 5:47 PM EDT | Special Weather Statement | ILN | Hamilton | 28 min |
| Sep 5, 5:55 PM EDT | Flash Flood Warning | ILN | Hamilton | 95 min |
| Sep 5, 6:19 PM EDT | Special Weather Statement | ILN | Hamilton | 26 min |
| Sep 5, 6:27 PM EDT | Areal Flood Advisory | ILN | Hamilton | 2 hr |
| Sep 5, 6:34 PM EDT | Special Weather Statement | ILN | Hamilton | 26 min |
| Sep 5, 7:03 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 27 min |
| Sep 5, 7:18 PM EDT | Flash Flood Warning | ILN | Butler, Hamilton | 4 hr |
| Sep 5, 2:30 PM EDT | Special Weather Statement | ILN | Pendleton | 30 min |
| Sep 5, 3:05 PM EDT | Special Weather Statement | ILN | Campbell | 25 min |
| Sep 5, 3:23 PM EDT | Special Weather Statement | ILN | Pendleton | 22 min |
| Sep 5, 4:49 PM EDT | Areal Flood Advisory | ILN | Bracken, Mason, Pendleton, Robertson | 80 min |
| Sep 5, 5:04 PM EDT | Special Weather Statement | ILN | Grant, Pendleton | 26 min |
| Sep 5, 5:34 PM EDT | Special Weather Statement | ILN | Pendleton | 26 min |
| Sep 5, 5:41 PM EDT | Special Weather Statement | ILN | Dearborn | 34 min |
| Sep 5, 6:06 PM EDT | Special Weather Statement | ILN | Dearborn | 24 min |
| Sep 5, 6:38 PM EDT | Special Weather Statement | ILN | Franklin | 22 min |
| Sep 5, 7:22 PM EDT | Special Weather Statement | ILN | Dearborn | 23 min |
| Sep 5, 7:56 PM EDT | Special Weather Statement | ILN | Ohio | 19 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.